Symplectic integration of nonlinear Hamiltonian systems

Rangarajan, Govindan (1997) Symplectic integration of nonlinear Hamiltonian systems Pramana - Journal of Physics, 48 (1). pp. 129-142. ISSN 0304-4289

PDF - Publisher Version

Official URL:

Related URL:


There exist several standard numerical methods for integrating ordinary differential equations. However, if one is interested in integration of Hamiltonian systems, these methods can lead to wrong results. This is due to the fact that these methods do not explicitly preserve the so-called 'symplectic condition' (that needs to be satisfied for Hamiltonian systems) at every integration step. In this paper, we look at various methods for integration that preserve the symplectic condition.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Symplectic Integration; Hamiltonian Systems
ID Code:73194
Deposited On:02 Dec 2011 09:01
Last Modified:18 May 2016 18:08

Repository Staff Only: item control page